Close X
Get more out of WDDTY.com
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs
OR

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.


Click here if you're interested
Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Bumenatide

About the author: 

Here's an object lesson in frustration as described by one of our readers, who was prescribed bumenatide (Burinex in the UK, Bumex in the US), a powerful diuretic, for her heart condition

Here's an object lesson in frustration as described by one of our readers, who was prescribed bumenatide (Burinex in the UK, Bumex in the US), a powerful diuretic, for her heart condition.

She had heard that it may attack bone marrow, and could also deplete the body's potassium stores - no surprise there as that's common among diuretics.

Legitimate concerns, perhaps, but her GP had no time to discuss the matter and the junior doctors at her local hospital 'snigger over talk about allergies and all claims that drugs have side-effects'. She finally turned to the manufacturer, but was told that the level of information she required was available only to the doctor.

This round-robin of non-information is common (and one good reason why we created What Doctors Don't Tell You). It's based on two fundamentals: the doctor or consultant really doesn't have time either for the patient or to read about the drug he's about to prescribe, and the doctor has an intrinsic belief in the drugs he uses.

Turning to bumenatide, it's clearly stated by the manufacturer that patients should receive regular supplements of potassium and electrolytes, and be carefully monitored throughout treatment, as the drug can be very dangerous, especially if given at too high a dose.

Around 4 per cent of patients suffer one or more of these reactions: muscle cramps, headache, nausea and liver problems, often associated with excessive water loss. Other reactions include hearing loss, heart problems, hives, abdominal pains, arthritic pain, musculoskeletal pain and vomiting.

And bone marrow depletion? Yes, that's another possible problem, albeit a rare one, and often at high doses.

So her concerns were justified, and it seems she knew more about the drug than the doctor who prescribed it.


It's official: the mmr jab causes seizures

Faulty pacemakers and defibrillators have safety recall

You may also be interested in...

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2017 WDDTY Publishing Ltd.
All Rights Reserved